MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TX30B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/5/2026.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide more details about the device quality issue? did the damage occur right out of the packaging, during loading/unloading, or in the operative field? was the plastic portion of the cartridge damaged? or did the metal pan separate from the device? if yes, did the piece fall in the patient, and if so, was it retrieved? were any staples delivered into the tissue at all? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an urology case overnight.The first blue was fired and then a white 30v reload was asked for.The surgeon asked for additional reloads and staplers to be opened and attempted one firing on the specimen before realizing that the 30 vascular reload was not compatible with the regular tx handle.It was noted upon picking up the product that two of the white vascular loads were missing the bottom plastic piece that keeps the retaining pin in place.It was thrown out intra-operatively after the nurses tried to remove the unfired reloads from the stapler.No consequence to the patient.The specimen's malformed staple line was oversewed using suture.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2026.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026.D4: batch # 416d82.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tx30b device was received with no apparent damage and a xr30v reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a reload xr30b and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and the condition of the reload received is related to improper use of the reload.It should be noted that a xr30v (white vascular) reload is only designed to work on a tx30v device.The blue (standard) and green (thick) reloads can be used interchangeably with the appropriately sized instruments.The white (vascular) reload is dedicated to the 30 mm vascular linear stapler and is not interchangeable with the blue and green reloads.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 416d82, and no non-conformances were identified.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24524363
Report Number3005075853-2026-01856
Device Sequence Number9723886
Product Code GDW
UDI-Device Identifier10705036003311
UDI-Public(01)10705036003311(17)291231(10)434D23
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX30B
Device Lot Number434D23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/10/2026
04/07/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/02/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown